Alert archive / Michigan / Winter Storm Warnings in 2025

Winter Storm Warning 2, NWS Grand Rapids, MI

November 10, 2025Mason County, Oceana County, Michigan

NWS Grand Rapids, MI issued this winter storm warning at Nov 10, 2025, 3:32 AM EST for Mason County, Oceana County, Michigan. It took effect at Nov 10, 2025, 7:00 AM EST. It was in force for 18 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 10, 2025, 3:32 AM EST (08:32 UTC)
In effect from
Nov 10, 2025, 7:00 AM EST
Expired
Nov 11, 2025, 1:27 AM EST
In force
18 hr
Issued by
NWS Grand Rapids, MI

Counties Mason County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 8:15 AM ESTSNOW 16 Nnw Ludington, MICO-OP Observer station LSPM4 Ludington 6 NNW.
Nov 10, 3:00 PM ESTSNOW 74 N Ludington, MIEstimated total so far in Hamlin Township. Snow still falling.
Nov 10, 3:15 PM ESTSNOW 6Ludington, MIEstimated 6 to 7 inch amounts and still snowing. Half mile distance from Lake Michigan.
Nov 10, 4:20 PM ESTSNOW 5Mears, MIEstimated total so far with heavy snow falling.
Nov 10, 5:30 PM ESTSNOW 10.56 N Ludington, MITwo photo reports from Hamlin Lake of 10 to 11 inches of snow today.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WWUS43 KGRR 100832
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
332 AM EST Mon Nov 10 2025

MIZ037-043-101645-
/O.NEW.KGRR.WS.W.0002.251110T1200Z-251111T0900Z/
Mason-Oceana-
Including the cities of Hart and Ludington
332 AM EST Mon Nov 10 2025

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST 
TUESDAY...

* WHAT...Heavy lake effect snow expected. Total snow accumulations 
  between 4 and 9 inches.

* WHERE...Mason and Oceana Counties.

* WHEN...From 7 AM this morning to 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Travel could be very 
  difficult. The hazardous conditions could impact the Monday 
  morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

MIZ050-056-101645-
/O.NEW.KGRR.WW.Y.0016.251110T1500Z-251111T0900Z/
Muskegon-Ottawa-
Including the cities of Muskegon, Grand Haven, and Jenison
332 AM EST Mon Nov 10 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM 
EST TUESDAY...

* WHAT...Lake effect snow expected. Total snow accumulations between 
  2 and 5 inches. Locally higher amounts possible.

* WHERE...Ottawa and Muskegon Counties.

* WHEN...From 10 AM this morning to 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ064-071-101645-
/O.NEW.KGRR.WW.Y.0016.251110T1800Z-251111T0900Z/
Allegan-Van Buren-
Including the cities of South Haven and Holland
332 AM EST Mon Nov 10 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 
AM EST TUESDAY...

* WHAT...Lake effect snow expected. Total snow accumulations between 
  2 and 5 inches. Locally higher amounts possible.

* WHERE...Allegan and Van Buren Counties.

* WHEN...From 1 PM this afternoon to 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

Duke
4 follow-up statements
526 
WWUS43 KGRR 101554
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
1054 AM EST Mon Nov 10 2025

MIZ037-043-110000-
/O.CON.KGRR.WS.W.0002.000000T0000Z-251111T0900Z/
Mason-Oceana-
Including the cities of Hart and Ludington
1054 AM EST Mon Nov 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

* WHAT...Heavy lake effect snow expected. Total snow accumulations 
  between 4 and 9 inches.

* WHERE...Mason and Oceana Counties.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Travel could be very 
  difficult. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

MIZ050-056-110000-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/
Muskegon-Ottawa-
Including the cities of Grand Haven, Muskegon, and Jenison
1054 AM EST Mon Nov 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST 
TUESDAY...

* WHAT...Lake effect snow expected. Total snow accumulations between 
  2 and 5 inches. Locally higher amounts possible.

* WHERE...Ottawa and Muskegon Counties.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ064-071-110000-
/O.CON.KGRR.WW.Y.0016.251110T1800Z-251111T0900Z/
Allegan-Van Buren-
Including the cities of South Haven and Holland
1054 AM EST Mon Nov 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST 
TUESDAY...

* WHAT...Lake effect snow expected. Total snow accumulations between 
  2 and 5 inches. Locally higher amounts possible.

* WHERE...Allegan and Van Buren Counties.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

RAH
616 
WWUS43 KGRR 101958
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
258 PM EST Mon Nov 10 2025

MIZ037-043-110400-
/O.CON.KGRR.WS.W.0002.000000T0000Z-251111T0900Z/
Mason-Oceana-
Including the cities of Hart and Ludington
258 PM EST Mon Nov 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

* WHAT...Heavy lake effect snow. Additional snow accumulations 
  between 3 and 5 inches.

* WHERE...Mason and Oceana Counties.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Travel could be very 
  difficult. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

MIZ050-056-110400-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/
Muskegon-Ottawa-
Including the cities of Grand Haven, Muskegon, and Jenison
258 PM EST Mon Nov 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST 
TUESDAY...

* WHAT...Lake effect snow. Total snow accumulations between 2 and 5 
  inches. Locally higher amounts possible.

* WHERE...Ottawa and Muskegon Counties.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ064-071-110400-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/
Allegan-Van Buren-
Including the cities of South Haven and Holland
258 PM EST Mon Nov 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST 
TUESDAY...

* WHAT...Lake effect snow. Total snow accumulations between 2 and 5 
  inches. Locally higher amounts possible.

* WHERE...Allegan and Van Buren Counties.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

RAH
703 
WWUS43 KGRR 110212
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
912 PM EST Mon Nov 10 2025

MIZ037-043-110900-
/O.CON.KGRR.WS.W.0002.000000T0000Z-251111T0900Z/
Mason-Oceana-
Including the cities of Ludington and Hart
912 PM EST Mon Nov 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations 1 to 3 inches.

* WHERE...Mason and Oceana Counties.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

MIZ050-056-110900-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/
Muskegon-Ottawa-
Including the cities of Jenison, Grand Haven, and Muskegon
912 PM EST Mon Nov 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST 
TUESDAY...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Ottawa and Muskegon Counties.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ064-071-110900-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/
Allegan-Van Buren-
Including the cities of Holland and South Haven
912 PM EST Mon Nov 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST 
TUESDAY...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Allegan and Van Buren Counties.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

JC
178 
WWUS43 KGRR 110627
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
127 AM EST Tue Nov 11 2025

MIZ037-043-110730-
/O.CAN.KGRR.WS.W.0002.000000T0000Z-251111T0900Z/
Mason-Oceana-
Including the cities of Hart and Ludington
127 AM EST Tue Nov 11 2025

...WINTER STORM WARNING IS CANCELLED...

Lake effect snow bands have weakened and moved inland.

$$

MIZ050-056-110900-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/
Muskegon-Ottawa-
Including the cities of Jenison, Muskegon, and Grand Haven
127 AM EST Tue Nov 11 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY 
THIS MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Ottawa and Muskegon Counties.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ064-071-110900-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/
Allegan-Van Buren-
Including the cities of Holland and South Haven
127 AM EST Tue Nov 11 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY 
THIS MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Allegan and Van Buren Counties.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Visibility and road conditions may change rapidly over 
  short distances in lake effect snow. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

04

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 11:58 PM EST, 3 hours 34 minutes earlier. Its key messages:

  • Lake Effect Snow through Tonight
  • Another Round of Lake Effect Snow Monday into Monday Night
  • Warming Up through the Week
Area forecast discussion, Nov 9, 11:58 PM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1158 PM EST Sun Nov 9 2025

.KEY MESSAGES...

- Lake Effect Snow through Tonight

- Another Round of Lake Effect Snow Monday into Monday Night

- Warming Up through the Week

&&

.DISCUSSION...
Issued at 255 PM EST Sun Nov 9 2025

- Lake Effect Snow through Tonight

There are two areas of focus for lake effect snow through late
tonight. The first area between 131 and 127 where Lake Huron is
continuing snow showers across the area. Surface temperatures are
around freezing which is allowing snow to largely melt on roads.
However as the sun sets and temperatures fall we should see snow
stick to more surfaces. The focus for higher accumulations are in
Gratiot and Clinton counties where 2 to 4 isolated 5 inches of
snow is possible (40 to 60 percent). Further west and south a half
to 1 inch of snow before snow tapers off around 10PM. There is a
potential for the lake effect to continue later and any shift in
the main area of snow could result in adjustments to the current
Advisory.

The other area we are monitoring is the band of snow over Lake
Michigan that has started to impact Mason and Oceana counties.
Bursts of snow and gusty winds are expected through the afternoon
with around 1 to 3 inches of snow falling. This is expected to
taper off this evening. The southern extend of this band moving
into Berrien County will continue to shift east impacting potions
of Van Buren and southwest Allegan County. The orientation on the
lake along with support from the upper level low and lake
temperature/850 mb temperature differences around 20-25 C will
support moderate to heavy accumulations in far southwest Michigan
while the band remains overhead. 2 to 5 inches of snow is expected
across this area with isolated higher amounts possible (30
percent). The band is expected to shift back to the west late
tonight ending around midnight. Strong winds are also expected with
this band as it moves in, current winds speeds of 40 to 45 mph
have been observed.

Temperatures will be falling tonight into the 20s which brings
additional concerns for refreeze and icy conditions on untreated
surfaces. Make sure to drive slow in the snow through tonight and
use caution for the Monday morning commute.

- Another Round of Lake Effect Snow Monday into Monday Night

As the trough axis begins to shift east of the lake tomorrow,
northwest flow will take over and push the ongoing lake effect
band onshore and inland. This is expected to start in Mason and
Oceana counties for the morning rush hour and expand east with
snowfall largely along and west of 131. Another shortwave trough
will aid in bringing snow further inland across the area during
the late afternoon and evening hours, however the main focus for
accumulations will be along the lakeshore. The 25th to 75th
percentile put a swath of 2 to 6 inch snowfall amounts west of
131 with isolated higher amounts possible toward Ludington and
then the I-94 corridor. The HREF shows probabilities of snowfall
rates of 1 inch per hour in the 30 to 50 percent range during the
afternoon and evening. With these rates snow will quickly
accumulate on roads and visibilities drop creating hazardous
travel conditions. Another Advisory will likely be needed.

- Warming Up through the Week

Lake effect snow gradually tapers off Tuesday morning as 850mb
temperatures warm, however a push of warm air advection along with
convergence with the low level jet may spark off some light
rain/snow showers during the day. Another trough will move through
mainly to the north which could linger these rain/snow showers
toward the US-10 corridor into Wednesday. The warming trend
continues with highs in the low to mid 40s starting Wednesday into
the 50s by Saturday with dry conditions across the area.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1158 PM EST Sun Nov 9 2025

IFR conditions in light snow will be moving south and away from
AZO and BTL by 07Z. VFR with patchy MVFR conditions can be
expected overnight with mostly VFR between 12Z and 18Z Monday.
However, lake effect snow showers will bring IFR conditions to MKG
and AZO after 18Z as winds go more northwest. The snow should
reach GRR and BTL late in the afternoon and persist into the
evening with patchy IFR conditions in snow showers. Winds will be
north overnight AOB 10 knots then go northwest on Monday around 10
knots with some gusts to 20 knots at times during the evening at
MKG.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 1 AM EST Monday for MIZ071.
MARINE...Small Craft Advisory until 1 PM EST Tuesday for LMZ844>849.

&&

DISCUSSION...RAH
AVIATION...Ostuno
Hazardous weather outlook, Nov 9, 3:15 PM EST, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
315 PM EST Sun Nov 9 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-102015-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
315 PM EST Sun Nov 9 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Accumulating snow is expected tonight across far southwest Lower
Michigan and also around US-127 mainly between Lansing and Mount
Pleasant. Slippery travel will be possible as temperatures fall
into the 20s and perhaps upper teens.

Heavy snow in southwest Lower Michigan may cause power outages due
to downed tree limbs.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional accumulations of lake effect snow Monday and Monday
night combined with colder temperatures could make travel
conditions hazardous.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-102015-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
315 PM EST Sun Nov 9 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...This Afternoon and Tonight

A brief period of gales is possible mainly south of South Haven.
Winds and waves will remain hazardous to small craft.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous winds and waves are expected through most of the
upcoming week. Gales are possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:32 AM ESTWinter Weather AdvisoryGRRAllegan, Muskegon, Ottawa, Van Buren23 hr
Nov 10, 2:48 PM ESTGale WarningGRR31 hr

Nearby

Winter Storm Warnings in Michigan, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.